Jump to content

Here is my problem. Advice?


Recommended Posts

I am prescribed 30 Tomazapam (spelling?) a month. They are 30 mg each. I work night shift and have had insomnia for 5 years. These are the only pills that help me sleep. The problem is I take one in the morning when I get off work, then if I am off that night I take another. So.....I am going through 30 pills in 15 or 20 days and then I feel like shit and I am screwed the other 10 days of the month! Sometimes I will take one at 7 AM when I get off work, sleep all day and get ready to head in to work at 7 PM when work calls and says, "We aren't busy tonight, we don't need you". So I take another one at 11 PM and sleep all night. Most days I am taking 1 in the morning after working all night and 1 at night on my off nights. If I don't take one in the morning when I get off work I am miserable all day, yelling at my kids, dizzy, no energy, etc. Any suggestions? Thanks!

Link to comment
Share on other sites

So, have I got this right, you are taking them as a sleep aid? You get home in the morning, take one and sleep. Then you get that night off. Why then do you need more sleep/to take one more? I have friends who do shift work, and they try to regulate how much sleep they have in any 24 hours. I can't see why you would sleep all day then get up, take a benzo and sleep some more? Like, the benzo should be the period of sleep in that 24 hour period, hence having 30.

Am I missing something?

Also, benzo's can be habit forming, do you need to reconsider shift work is you need long term chemical assistance to sleep?

Link to comment
Share on other sites

how long have you been taking double the prescribed dose per day for? if not long it's unlikely that you will you go through benzodiazepine withdrawal if you revert back to taking one 30mg pill every 24 hours. i would attempt to do that if i were you and then go to your prescribing physician and telling him/her that you have developed a tolerance to the effects of temazepam and that you are struggling in day-to-day function. she or he will likely be sympathetic and realize that you need something that will either alleviate your anxiety and/or help you sleep without the tolerance commonly associated with benzodiazepines and the z-drugs.

if, on the other hand, you are unable to do that, then you will have to admit to abusing the benzodiazepine and the consequences of such actions vary from doctor to doctor, but can be pretty harsh from what i've read/heard - e.g. a doctor might refuse to further prescribe you benzodiazepines or begin the weaning process if you have been taking temazepam for quite some time and stabilize you on a drug without/with less potential for abuse.

Link to comment
Share on other sites

If you are not exactly using the benzo as prescribed, you need to talk to your pdoc and let them know what you are doing and why you are doing it, and why you are running out and being miserable 1/3 of the month. The pdoc may adjust the amount you are prescribed, but they may also urge you to seek alternatives.

The idea of using something for proper sleep hygiene is not to force your body to go to sleep when you want it to, but to help you go to sleep the same time every night, sleep the same amount of time every night, and wake up at the same time every day.

If you are using the benzo to sleep at different times on different days, then you are messing with your sleep schedule, making it harder for you to gain a natural sleep rhythem and allow sleep aids to work properly. Perhaps if you always went to bed the sand time, whether on work or on your days off, then you wouldn't need the temazepam or could use something less physically dependant.

Link to comment
Share on other sites

I know that you're talking about sleep issues here but I'm wondering about looking at it from the other side. Provigil and Nuvigil are both specifically for people that have narcolepsy or issues staying awake because of shift work sleep disorders. Have you checked out either one of these?

Provigil link http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0000196/

Nuvigil link http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0000416/

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...